Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 24, 2012, 8:42 PM EDT for 9 counties in South Carolina; Lincoln County, Georgia. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 8:42 PM EDT (00:42 UTC)
- Expired
- Jul 24, 2012, 9:45 PM EDT
- In force
- 63 min
- Issued by
- NWS Columbia, SC
Counties Lincoln County, GA, Aiken County, SC, Calhoun County, SC, Clarendon County, SC, Edgefield County, SC, Lexington County, SC, McCormick County, SC, Orangeburg County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 47 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.7 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3853 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
813
WWUS82 KCAE 250042
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
842 PM EDT TUE JUL 24 2012
GAZ040-064-SCZ018-020-025>028-030-031-035>038-041-250145-
AIKEN-BAMBERG-BARNWELL-CALHOUN-CLARENDON-COLUMBIA-EDGEFIELD-
LEXINGTON-LINCOLN-MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-SALUDA-
SUMTER-
842 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...COLUMBIA...
BAMBERG...EDGEFIELD...LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...
SALUDA...AIKEN...CALHOUN...SUMTER...CLARENDON...ORANGEBURG AND
BARNWELL COUNTIES THROUGH 945 PM EDT...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE FROM NEAR MCCORMICK IN THE WEST
TO COLUMBIA TO MANNING IN THE EAST. THIS LINE IS MOVING SOUTH AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AIKEN...BAMBERG...BLACKVILLE...COLUMBIA...EDGEFIELD...HOLLY HILL...
LEXINGTON...MANNING...MCCORMICK...ORANGEBURG...RED BANK...ST.
MATTHEWS AND WEST COLUMBIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3408 8247 3407 8233 3398 8230 3402 8224
3396 8202 3413 8188 3419 8192 3385 7990
3384 7990 3344 8022 3328 8028 3325 8043
3333 8051 3317 8079 3350 8199 3354 8203
3361 8243 3380 8259 3398 8263
TIME...MOT...LOC 0038Z 185DEG 15KT 3359 8007 3398 8260
$$
TTHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:27 PM EDT, 15 minutes earlier.
Area forecast discussion, Jul 24, 8:27 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 827 PM EDT TUE JUL 24 2012 .SYNOPSIS... UPPER LEVEL RIDGE OVER THE LOWER MS VALLEY WILL SLOWLY MOVE ESE TO FLORIDA BY THE END OF THE WEEK. EXPECT A SERIES OF UPPER LEVEL DISTURBANCES TO MOVE THROUGH THE AREA THROUGH THE WEEK KEEPING A CHANCE OF THUNDERSTORMS. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... NUMEROUS THUNDERSTORMS DEVELOPED ALONG AN OUTFLOW BOUNDARY THAT MOVED INTO THE FORECAST AREA FROM THE NORTH. MODERATE TO STRONG INSTABILITY RESULTED IN STRONG WINDS WITH SOME OF THE THUNDERSTORMS. EXPECT THE THUNDERSTORMS WILL CONTINUE TO DIMINISH WITH THE LOSS OF HEATING. HOWEVER...THERE REMAINS THE POSSIBILITY OF A LATE NIGHT MCS TRACKING TOWARDS THE FORECAST AREA. KEPT SLIGHT CHANCE POPS THROUGH THE NIGHT. MODELS ARE INDICATING A LOW LEVEL JET OVERNIGHT AND WITH CLOUDS IN PLACE. EXPECT LOWS WILL REMAIN IN THE 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... THE UPPER LEVEL RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY WILL MIGRATE SOUTHEASTWARD ACROSS THE AREA THROUGH THURSDAY...THEN MOVE OFF THE SOUTHEAST COAST THURSDAY NIGHT. WEAK SURFACE RIDGING WILL LINGER OVER THE SOUTHEASTERN STATES WITH A THERMAL THROUGH EXTENDING FROM VIRGINIA THROUGH THE CAROLINAS. MODERATE TO STRONG INSTABILITY ALONG WITH PRECIPITABLE WATER VALUES HOVERING AROUND THE 2 INCH RANGE WITH KEEP THE THREAT OF MAINLY DIURNAL CONVECTION OVER THE REGION. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS AROUND 100 AND LOWS IN THE 70S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MODELS IN FAIRLY GOOD AGREEMENT. AN UPPER TROUGH IS FORECAST TO DEEPEN OVER THE EASTERN U.S. FRIDAY AND CONTINUE THROUGH MONDAY. LEE-SIDE TROUGH LINGERING ACROSS THE CAROLINAS WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES. A FRONTAL BOUNDARY IS EXPECTED TO MOVE SOUTHWARD INTO THE AREA SUNDAY AND LINGER INTO TUESDAY. WILL KEEP A CHANCE OF CONVECTION EACH DAY. COULD SEE LOCALLY MODERATE TO HEAVY RAINS THIS WEEKEND INTO EARLY NEXT WEEK. ABOVE NORMAL TEMPERATURES FRIDAY AND SATURDAY WITH HIGHS 95 TO 100...THEN NEAR NORMAL SUNDAY THROUGH TUESDAY WITH HIGHS IN THE LOW TO MID 90S. && .AVIATION /01Z WEDNESDAY THROUGH SUNDAY/... IFR CONDITIONS EXPECTED IN SHOWERS AND THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS...THEN IMPROVING TO VFR FOR THE REMAINDER OF THE PERIOD. CONVECTION HAS BEGUN TO INCREASE IN COVERAGE AND MOVE TOWARD CAE/CUB FROM THE NORTH. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE THROUGH CAE/CUB THROUGH 02Z...WITH OGB/AGS/DNL RECEIVING SHOWERS AND THUNDERSTORMS BETWEEN 01Z AND 03Z. MAIN CONCERN WITH THUNDERSTORMS WILL BE POTENTIAL FOR WIND GUSTS OF 30 KNOTS...WITH LOCALLY HIGHER GUSTS POSSIBLE. CONVECTION WILL DIMINISH BY 04Z BUT EXPECT MID-LEVEL CONVECTIVE DEBRIS CLOUDS TO REMAIN OVER THE AREA OVERNIGHT. ALTHOUGH PRECIPITATION WILL PLAY A PART IN OVERNIGHT FOG...CURRENTLY EXPECT LITTLE FOG AS ANOTHER LOW LEVEL JET MAY BE ENOUGH TO OFFSET RAINFALL AND PREVENT FOG DEVELOPMENT. FOG WHICH DEVELOPS WILL QUICKLY BURN OFF WITH SUNRISE...AND CUMULUS CLOUDS WILL ONCE AGAIN DEVELOP THROUGH THE MORNING AND AFTERNOON HOURS. CONFIDENCE TOO LOW TO INCLUDE ANY MENTION OF CONVECTIVE ACTIVITY FROM 18Z THROUGH THE END OF THE PERIOD IN TAFS ATTM. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE EACH DAY IN AFTERNOON CONVECTION AS A MOIST AIR MASS REMAINS OVER THE REGION. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Jul 24, 8:14 PM EDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 814 PM EDT TUE JUL 24 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-260015- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 814 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL CONTINUE MOVING THROUGH THE AREA THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL DEVELOP WEDNESDAY AFTERNOON AND EVENING IN A MODERATELY UNSTABLE AIRMASS. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 6:33 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
633 PM EDT TUE JUL 24 2012
SCZ022-242300-
KERSHAW-
633 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW COUNTY
THROUGH 700 PM EDT...
AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES NORTHWEST OF CAMDEN...MOVING SOUTH AT
15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAMDEN AND LUGOFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
SMALL HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3419 8046 3410 8065 3419 8084 3429 8082
3437 8077 3439 8078 3440 8078 3442 8080
3443 8080 3444 8055
TIME...MOT...LOC 2233Z 345DEG 15KT 3431 8066
TTHLocal storm report, Jul 24, 6:45 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
645 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM TSTM WND DMG 7 NNW WINNSBORO 34.47N 81.12W
07/24/2012 FAIRFIELD SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN NEAR WHITE OAK
&&
LINTONSpecial weather statement, Jul 24, 7:12 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
712 PM EDT TUE JUL 24 2012
SCZ015-016-020>022-025>029-031-037-250015-
CALHOUN-CHESTERFIELD-EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-
LEXINGTON-NEWBERRY-RICHLAND-SALUDA-SUMTER-
712 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHESTERFIELD...
EDGEFIELD...FAIRFIELD...KERSHAW...LANCASTER...LEE...LEXINGTON...
NEWBERRY...RICHLAND...SALUDA...CALHOUN AND SUMTER COUNTIES THROUGH
815 PM EDT...
AT 701 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NORTH OF NEWBERRY TO
BLYTHEWOOD TO BISHOPVILLE. THIS LINE WAS MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE..,
BISHOPVILLE...CAMDEN...CAYCE...COLUMBIA...IRMO...LEXINGTON...
NEWBERRY...RED BANK...SALUDA...ST. MATTHEWS...SUMTER...WEST
COLUMBIA...WINNSBORO AND FORT JACKSON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3449 7989 3449 8005 3436 8028 3437 8017
3416 8015 3398 7997 3363 8078 3378 8145
3387 8157 3383 8164 3391 8201 3413 8188
3431 8189 3453 8165 3445 8153 3458 8142
3455 8088 3465 8090 3469 7986 3462 7978
TIME...MOT...LOC 2308Z 345DEG 13KT 3419 8096
TTHLocal storm report, Jul 24, 7:17 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
717 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG WINNSBORO 34.38N 81.09W
07/24/2012 FAIRFIELD SC PUBLIC
REPORT OF LARGE LIMBS DOWN AND POWER OUTAGES IN
WINNSBORO.
&&
RUSHINGSpecial weather statement, Jul 24, 8:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
838 PM EDT TUE JUL 24 2012
SCZ030-035>037-041-250145-
AIKEN-BAMBERG-BARNWELL-CALHOUN-ORANGEBURG-
838 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BAMBERG...AIKEN...
CALHOUN...ORANGEBURG AND BARNWELL COUNTIES THROUGH 945 PM EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CAMERON TO
WAGENER...MOVING SOUTH AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKVILLE...BOWMAN...BROOKDALE...ORANGEBURG AND WILLISTON...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PEA SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3337 8152 3374 8157 3371 8130 3365 8119
3368 8113 3361 8065 3332 8053 3327 8063
TIME...MOT...LOC 0038Z 343DEG 9KT 3354 8073 3363 8144Special weather statement, Jul 24, 8:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
842 PM EDT TUE JUL 24 2012
GAZ040-064-SCZ018-020-025>028-030-031-035>038-041-250145-
AIKEN-BAMBERG-BARNWELL-CALHOUN-CLARENDON-COLUMBIA-EDGEFIELD-
LEXINGTON-LINCOLN-MCCORMICK-NEWBERRY-ORANGEBURG-RICHLAND-SALUDA-
SUMTER-
842 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LINCOLN...COLUMBIA...
BAMBERG...EDGEFIELD...LEXINGTON...MCCORMICK...NEWBERRY...RICHLAND...
SALUDA...AIKEN...CALHOUN...SUMTER...CLARENDON...ORANGEBURG AND
BARNWELL COUNTIES THROUGH 945 PM EDT...
AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE FROM NEAR MCCORMICK IN THE WEST
TO COLUMBIA TO MANNING IN THE EAST. THIS LINE IS MOVING SOUTH AT
10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AIKEN...BAMBERG...BLACKVILLE...COLUMBIA...EDGEFIELD...HOLLY HILL...
LEXINGTON...MANNING...MCCORMICK...ORANGEBURG...RED BANK...ST.
MATTHEWS AND WEST COLUMBIA...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3408 8247 3407 8233 3398 8230 3402 8224
3396 8202 3413 8188 3419 8192 3385 7990
3384 7990 3344 8022 3328 8028 3325 8043
3333 8051 3317 8079 3350 8199 3354 8203
3361 8243 3380 8259 3398 8263
TIME...MOT...LOC 0038Z 185DEG 15KT 3359 8007 3398 8260
TTHThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:38 PM EDT | Special Weather Statement | CAE | Orangeburg | 67 min |
Nearby
Special Weather Statements in South Carolina, 2012Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.